Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 53, NWS Austin/San Antonio, TX

July 5, 2025Burnet County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 5, 2025, 2:04 AM CDT for Burnet County, Williamson County, Texas. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2025, 2:04 AM CDT (07:04 UTC)
Expired
Jul 5, 2025, 6:30 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Burnet County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 59 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 3:43 AM CDTRAIN 8.398 Ssw Bertram, TXMeasured by LCRA gauge in last 3-6 hours (5.82 was measured in just one hour).
Jul 5, 4:11 AM CDTFLASH FLOOD5 Wsw Liberty Hill, TXWater rescue on CR 285, southwest of Liberty Hill. Water coming through first story windows of the house.
Jul 5, 4:25 AM CDTFLASH FLOOD10 S Bertram, TXF.M. 1174 at Cow Creek flooded.
Jul 5, 5:04 AM CDTFLASH FLOODBertram, TXFlooded and impassable road on FM 243 and Fm 1174.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 127 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

122 
WGUS54 KEWX 050704
FFWEWX
TXC053-491-051130-
/O.NEW.KEWX.FF.W.0053.250705T0704Z-250705T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
204 AM CDT Sat Jul 5 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Central Burnet County in south central Texas...
  Northwestern Williamson County in south central Texas...

* Until 630 AM CDT.

* At 204 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Georgetown, Bertram, Leander, Liberty Hill, Mahomet, Oatmeal, 
  Andice, Joppa, Smithwick and Seward Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3053 9812 3053 9813 3052 9815 3063 9815
      3078 9811 3087 9799 3082 9783 3070 9775
      3064 9778 3053 9787 3055 9787 3057 9789
      3057 9793 3060 9792 3063 9796 3061 9799
      3063 9801 3061 9804 3062 9805 3049 9813

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 1:10 AM CDT, 54 minutes earlier. Its key messages:

  • Threat of Flash Flooding from slow moving and repeat heavy rains today. A Flood Watch has been issued for the Hill Country and I-35 corridor through 7 PM CDT.
  • Continued unseasonably wet and "cool" for the Independence Day weekend into Monday.
  • Turning seasonably drier and warmer this coming week.
Area forecast discussion, Jul 5, 1:10 AM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
110 AM CDT Sat Jul 5 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...

- Threat of Flash Flooding from slow moving and repeat heavy rains
today. A Flood Watch has been issued for the Hill Country and I-35
corridor through 7 PM CDT.

- Continued unseasonably wet and "cool" for the Independence Day
weekend into Monday.

- Turning seasonably drier and warmer this coming week.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 110 AM CDT Sat Jul 5 2025

A mid level MCV and unseasonably moist airmass (05/00Z soundings
showed 2.1 inch PWs at Del Rio and Corpus Christi which are in the
90 percentile plus) remain in place over our area. This feature and
moist airmass linger over our area through this weekend. Forcing by
this feature along with heating will generate rounds of showers and
isolated thunderstorms. Storm motion vectors show slow moving and
repeat activity to enhance efficient warm rain processes. As a
result, locally heavy rains with amounts of generally 2 to 4 inches
are expected with isolated amounts up to 10 inches possible. These
amounts will aggravate ongoing flooding and likely create new
flooding as soils are saturated making runoff more rapid. The
heaviest rains will be over the Hill Country to along and east of
the I-35 corridor today. Have issued a Flood Watch through 7 PM CDT
for those areas. Most models show the rains shifting to our western
areas on Sunday. There is a potential for another Flood Watch for
Sunday. The clouds and rain areas will conspire to keep daytime
temperatures below to well below early July averages.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 110 AM CDT Sat Jul 5 2025

The mid level feature remains in close proximity to generate showers
and isolated thunderstorms on Monday with a possibility of locally
heavy downpours. Have expanded the slight chances to most of our area
for Monday. Most models/ensembles show the Subtropical Ridge shoving
the mid level feature away from our area while bringing increased
subsidence and decreasing moisture levels to keep rainfall out of the
forecast for the remainder of this coming week. However, an inverted
trough moving in from the east may bring chances of showers and
isolated thunderstorms on Tuesday and Wednesday per GFS. Later
forecasts may introduce rain chances should this become a trend.
Increased sunshine leads to temperatures warming to near to slightly
above mid July averages.

&&

.AVIATION...
(06Z TAFS)
Issued at 1236 AM CDT Sat Jul 5 2025

A tricky and low confidence TAF period can be expected. Looking at
current radar obs there is a persistent cell just to the west of
KAUS. From this cell -RA is overspreading the site and expect that
to continue until at least 08Z if not longer. Expect MVFR to
continue overnight for all I-35 sites with the possibility of IFR by
11Z. Introduced TEMPOs tomorrow morning for this possibility with -TSRAs
and TEMPOs for KSAT and KSSF for -RA. -RA could continue through the
late morning and early afternoon for both sites as well thus have
added prevailing -RA until 19Z. Added PROB30s for KAUS based on
recent model trends for Saturday afternoon with possibility for more
-RA and even -TSRA for KSAT and KSSF as well. For KDRT expect mainly
VFR CIGs with TEMPO for early morning for possible MVFR CIGs before
returning to VFR conditions for rest of TAF period. All TAF sites are
expected to return to VFR by 23Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              85  73  92  73 /  70  20  20  10
Austin Bergstrom Intl Airport  85  73  91  72 /  60  20  20  10
New Braunfels Muni Airport     86  73  91  72 /  70  20  20  10
Burnet Muni Airport            81  72  88  71 /  70  30  20  10
Del Rio Intl Airport           97  75  91  75 /  10  20  40  10
Georgetown Muni Airport        82  72  89  72 /  70  20  10   0
Hondo Muni Airport             85  73  87  72 /  40  20  30  10
San Marcos Muni Airport        84  73  91  72 /  70  20  20  10
La Grange - Fayette Regional   87  73  93  73 /  50  10  10   0
San Antonio Intl Airport       85  74  90  74 /  60  20  30  10
Stinson Muni Airport           88  75  92  74 /  60  20  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for Atascosa-Bandera-Bastrop-Bexar-
Blanco-Burnet-Caldwell-Comal-Fayette-Gillespie-Gonzales-Guadalupe-
Hays-Kendall-Kerr-Lee-Llano-Medina-Travis-Williamson-Wilson.

&&

Short-Term...04
Long-Term...04
Aviation...CJM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:00 PM CDTRiver Flood WarningEWXLlano13 hr
Jul 4, 9:27 PM CDTAreal Flood AdvisoryEWXBurnet, Travis85 min
Jul 4, 10:52 PM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Travis2 hr
Jul 5, 12:00 AM CDTFlash Flood Warning Considerable damage threatEWXTravis, Williamson3 hr
Jul 5, 12:41 AM CDTFlood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 15 more45 hr
Jul 5, 12:41 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatEWXTravis4 hr
Jul 5, 2:47 AM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Travis, Williamson5 hr
Jul 5, 2:57 AM CDTRiver Flood WarningEWXWilliamson24 hr
Jul 5, 4:44 AM CDTFlash Flood Warning Considerable damage threatEWXBurnet4 hr
Jul 5, 4:59 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatEWXBurnet, Travis, Williamson14 hr
Jul 5, 6:40 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 3 more3 hr
Jul 5, 8:16 AM CDTFlash Flood Warning Considerable damage threatEWXCaldwell, Gonzales, Guadalupe6 hr
Jul 5, 8:56 AM CDTFlash Flood Warning Considerable damage threatEWXCaldwell3 hr
Jul 5, 9:16 AM CDTFlash Flood Warning Considerable damage threatEWXWilliamson5 hr
Jul 5, 9:21 AM CDTFlash Flood Warning Considerable damage threatEWXGuadalupe5 hr
Jul 5, 9:46 AM CDTFlash Flood Warning Considerable damage threatEWXComal, Hays6 hr
Jul 5, 10:19 AM CDTFlash Flood Warning Considerable damage threatEWXTravis9 hr
Jul 5, 10:32 AM CDTFlash Flood Warning Considerable damage threatEWXBexar, Comal5 hr
Jul 5, 11:04 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatEWXComal7 hr
Jul 5, 11:50 AM CDTFlash Flood Warning Considerable damage threatEWXBexar, Comal3 hr
Jul 5, 12:33 PM CDTRiver Flood WarningEWXComal, Guadalupe7 hr
Jul 5, 12:33 PM CDTRiver Flood WarningEWXComal, Guadalupe7 hr
Jul 5, 1:42 PM CDTFlash Flood Warning Considerable damage threatEWXBlanco, Burnet6 hr
Jul 5, 1:55 PM CDTAreal Flood AdvisoryEWXGuadalupe77 min
Jul 5, 2:04 PM CDTAreal Flood AdvisoryEWXCaldwell, Gonzales, Guadalupe3 hr
Jul 5, 2:20 PM CDTAreal Flood AdvisoryEWXBexar, Comal2 hr
Jul 5, 2:23 PM CDTAreal Flood AdvisoryEWXWilliamson97 min
Jul 5, 3:12 PM CDTFlash Flood Warning Considerable damage threatEWXBlanco, Burnet, Llano4 hr
Jul 5, 3:32 PM CDTAreal Flood AdvisoryEWXComal65 min
Jul 5, 3:35 PM CDTAreal Flood AdvisoryEWXBexar, Comal63 min
Jul 5, 3:39 PM CDTFlash Flood Warning Considerable damage threatEWXBurnet3 hr
Jul 5, 6:25 PM CDTAreal Flood AdvisoryEWXComal3 hr
Jul 5, 6:57 PM CDTAreal Flood AdvisoryEWXBurnet3 hr
Jul 5, 6:59 PM CDTAreal Flood AdvisoryEWXBurnet, Travis, Williamson3 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.